I just started taking 20mg prozac and 150mg wellbuterin. I have been on them for a wk. I have been so tired that I sleep all day and night. Will this go away or is this a side effect? I have a 2 and 3 yr old to take care of and just cant be this tired."
23 Oct 2012
I have never taken prozac but I was prescribed Wellbutrin for chronic fatigue syndrome, a common effect associated with the depression. My entire body ached and I hated to even get out of bed and i had an elderly grandmother to take care of. I can tell you the wellbutrin changed my life. I take 300 mg a day. I also take cymbalta to relieve the pain. Give it a shot... i feel it is one of the better anti- depressants for chronic fatigue.
23 Oct 2012
Are you taking it before you go to bed? In the morning is a tired day. Side effects go away slowly, but you ought to be better after a couple weeks or so and much better than now. I used a lot of coffee. Otherwise, call your doctor for suggestions.
By the way, depression may well be the reason for sleep more than the medication. Hang in there, be sure you follow up with doctor and work with a therapist. It is the real way out of this malaise.
23 Oct 2012
Hi, when starting antidepressants, it will take up to 4 weeks/a month for any side effects to dissipate and for the medication to be working at its best. It is a time thing. Unfortunately there is little you can do during this adjustment phase. If it is affecting you really badly you should contact your doctor for advise. It will improve with time.
23 Oct 2012
I agree with the community, when I took meds that did this to u, my psychiatrist would always have me take it at night this way I could sleep alot of it off, and alot of side effects do go away after u have been on it for a couple weeks, but I wouldn't take it upon yourself to just say okay I am going to take it at night, discuss it with your doctor first... I would also tell your doctor how u are sleeping all day and night, maybe he can do some labs and make sure it is definitely the meds... good luck... angel1662
22 Oct 2014
@krissyj143 I am no doctor but I can advise you to consult one as soon as possible because Prozac has done more harm to me than anything. It disrupted my sleeping patterns and makes you feel like you living in a world where you just gaze into the sky and day dream. I take 20mg and I literally fall asleep at my work station. it drains me completely. I feel your pain, anyway Good luck and keep positive
22 Oct 2014
Hi there Krissy. I know exactly what you're going through. Everyone is different in how their body deal with meds. For some ppl the fatigue eases over time with use but others like me for instance it never went away. However the good news is that there are things that could possibly help. When the fatigue didn't ease my Dr prescribed at different times 3 drugs that help rid you of the exhausted feeling. I tried Provigil, Nuvigil & Adderall. The Provigil didn't help me much but has been a blessing to my hubby. The Nuvigil helped me a lot for a long time. I wasn't sleepy, I was alert & able to focus & complete the tasks that home & kids needed from me yet it was a mild enough stimulant that I could still sleep each night. Nuvigil didn't make me anxious or shaky at all.
Now once I developed narcolepsy I was moved up to the Adderall which at 1st made me feel a bit speedy like a tweaked for about 30mins after each dose but now it doesn't do that at all. It just enables me to live a normal life instead of sleep thru it. Talk to your Dr about how you feel & see what options he has for you. Take care
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What do you recomend after some users become inmune to przacs good effects? go off it some time and?
then go back to it again.my doctor cant answer,gives me other medication,but cant tolerate them or they put me to sleep,so i go back to prozac,but im ...
1 answer • 16 Nov 2009
I have started taking 10mg Luvox (Fluoxetine/Prozac) 4days ago and yesterday took an extra 5mg as the doc eventually wants me on 20 mg. I have taken ...
1 answer • 2 Sep 2014
I took my first fluoxetine pill yesterday at 1pm, woke up in my sleep at about 1:45am and started having a really bad trip... Felt like I was ...
2 answers • 7 Feb 2015
I have just started taking Prozac and I am wondering if there is a certain time of day it is recommended to take it? I prefer to take it in the late ...
3 answers • 2 Apr 2015